Jan 8, 2001
I'm age 48. HIV for at least five years that I know about.. My VL is undetectable, cd4 370 @ 28%. I'm taking Viracept , Combivir, Bactrim. I've KS for five years that I can't seam to get rid of. I've take 15-18 treatment of Doxil which it help but the KS keeps coming back. More recently I've had swelling in my legs, hands and fingers to the point where it has been difficult to put on shoes and my legs are extremely stiff. About threes weeks ago several fingers became numb, turn purple and became painful especially when subjected to the cold. I've seen doctor and they are not coming up with anything. Any ideas on what could be happening here???
Response from Dr. Henry
HIV can be associated with cryoglobulins or other circulating chemicals than can increase vascular sensitivity to cold temperatures. You might want to contact the NIH (National Cancer Institute to be specific). They are running several trials in Bethesday for persons with KS. One agent they are studying is interleukin 10 or 12 (I can't remember which at the moment) which has shown some promise (I have one patient in that trial myself). KH
Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Excessive Urinating A Symptom Of Hiv?
- Does Medication Affect An Hiv Test?
- Can You Get Hiv From Touching In Steam Room?
- What Happens To Your Immune System When You Get Hiv?
- Can I Get Hiv From Masturbation On A Toilet Seat?
- Can I Get Hiv If I Touched The Infected Person's Bloody Finger?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.